Is tinnitus a side effect of statins?
Background: Some patients cite tinnitus as a statin adverse effect (AE), often attending acknowledged statin AEs, but trends to tinnitus benefit have also been reported. Oxidative stress promotes tinnitus. Since statins have both antioxidant and prooxidant effects, tinnitus effects might depend on which predominate.
What medications cause ringing in the ears?
Medications that can cause tinnitus
- Aspirin and other NSAIDs.
- Tricyclic antidepressants.
- Certain antibiotics.
- Isotretinoin (Accutane)
- Loop diuretics.
- Beta blockers.
- ACE inhibitors and angiotensin receptor blockers.
Will ear ringing from medication go away?
The good news is that tinnitus resulting from taking such drugs is often temporary and goes away in a few days to a few weeks after you stop taking the drug. For example, ototoxic anti- inflammatories such as acetylsalicylic acid (aspirin), ibuprofen (Advil®) and naproxen (Aleve®) generally cause temporary tinnitus.
What does ringing in the ears indicate?
Tinnitus is usually caused by an underlying condition, such as age-related hearing loss, an ear injury or a problem with the circulatory system. For many people, tinnitus improves with treatment of the underlying cause or with other treatments that reduce or mask the noise, making tinnitus less noticeable.
How can I make the ringing in my ears stop?
- Earwax removal. Removing an earwax blockage can decrease tinnitus symptoms.
- Treating a blood vessel condition. Underlying blood vessel conditions may require medication, surgery or another treatment to address the problem.
- Hearing aids.
- Changing your medication.
What is the best over the counter medicine for tinnitus?
Although no vitamin supplements or other alternative therapies have been proven beneficial to treat tinnitus, some people try herbal preparations such as ginkgo biloba or minerals such as zinc or magnesium with varying results. Others have experienced relief with acupuncture, magnets, or hypnosis.
Does Lipitor cause hearing loss?
Anything more than 2% would be listed as an actual potential side effect of the drug. I also had some similar hearing loss at high frequencies – whereas 5 years earlier I had perfect hearing. As the article mentioned in the first paragraph that Lipitor is the only statin that lists T as a side effect.
Does Lipitor cause very loud static T?
Hi, I took Lipitor for a month and suffered a lot of side effects including very loud static T , I’ve been off the statins for 11 weeks most of my side effects have disappeared but I still have T but at a much reduced volume .
Did atorvastatin cause your tinnitus?
I’ve worn hearing aids for more than twenty years and never suffered from tinnitus until I was regularly taking Atorvastatin, 20 mg per day. After the T started, I tried to pinpoint its cause by keeping a T diary. Nothing helped until I, with my doctor’s permission, stopped taking the Atorvastatin.
Can beta blockers cause ringing in the ears?
Tinnitus is rare with beta blockers but appears to be more common with bisoprolol (Zebeta) and nebivolol (Bystolic), so discuss an alternative in the same class with your doctor if you notice tinnitus. ACE inhibitors are medications used to lower blood pressure and may cause ringing in the ears.